Advertisement
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

The CafeMom Newcomers Club The CafeMom Newcomers Club

so i went to the dr for my headaches and she thinks they are sinus related and i probably have a sinus infection, I also have a UTI. (yeah me) so she prescribes amoxicillin. so i did some research and geez is no antibiotic safe, every single one has lists miles long of possible adverse reactions. 

although i have never known anyone irl allergic to amox, (plus my sister takes it for her uti's and she likes it). its still worrisome everytime we have to take this kind of stuff. 

no replies needed, especiaslly if you've almost died taking it or something, lol just a small vent

by on Nov. 13, 2012 at 11:33 AM
Replies (11-20):
amyleigh80
by on Nov. 13, 2012 at 3:37 PM

Unfortunately, both of these comments are true.  A lot of people are given anti's for no reason because they are easy and cheap to prescribe therefore making you resistant in the future.  But there are times when it will save your life, say from MRSA or something horrible.

Quoting notjstasocermom:


Quoting H.I.S.:

What's even scarier is all of the super bugs we are creating by taking antibiotics.

true but there are times when they are needed.


notjstasocermom
by Samantha on Nov. 13, 2012 at 3:43 PM


Quoting D.O.E.:

UTI = drink lots of cranberry juice and water.

sinus clogged up, make tea from grated ginger, fresh lemon , honey and some minced garlic.

why anyone takes antibiotics for no reason is beyond me.

because just drinking water obviously didn't get rid of it, and its a sinus infectiojn not just a stuffy nose. thanks tho.

D.O.E.
by on Nov. 13, 2012 at 3:48 PM

ok. 

Quoting notjstasocermom:ok


Quoting D.O.E.:

UTI = drink lots of cranberry juice and water.

sinus clogged up, make tea from grated ginger, fresh lemon , honey and some minced garlic.

why anyone takes antibiotics for no reason is beyond me.

because just drinking water obviously didn't get rid of it, and its a sinus infectiojn not just a stuffy nose. thanks tho.


PurplePieguy
by on Nov. 13, 2012 at 3:56 PM

It was through my IV. I honestly don't remember how long it took for my body to react as this happened 14 years ago. All I know is that I can no longer take it. 

Quoting notjstasocermom:


Quoting PurplePieguy:

I'm allergic to anything in the cillin family. I found out when I was on hospital bedrest with my 2nd child. My water started leaking at 30 weeks so I was put on ampicillin...until I broke out in hives from head to toe. My eyes and throat also started to swell shut, so from that point on I was told I can no longer take ANY cillin medication. 

wow scary, was it in an iv or pill? how long did it take for the reaction to occur?


________________________

notjstasocermom
by Samantha on Nov. 13, 2012 at 4:08 PM

it was probably fairly quick since it was throught  the iv.

Quoting PurplePieguy:

It was through my IV. I honestly don't remember how long it took for my body to react as this happened 14 years ago. All I know is that I can no longer take it. 

Quoting notjstasocermom:


Quoting PurplePieguy:

I'm allergic to anything in the cillin family. I found out when I was on hospital bedrest with my 2nd child. My water started leaking at 30 weeks so I was put on ampicillin...until I broke out in hives from head to toe. My eyes and throat also started to swell shut, so from that point on I was told I can no longer take ANY cillin medication. 

wow scary, was it in an iv or pill? how long did it take for the reaction to occur?



PurplePieguy
by on Nov. 13, 2012 at 4:15 PM

I'm guessing it was quick, but I was on like 3 different medicines so they had to figure out which medication I was having the reaction to. 

Quoting notjstasocermom:

it was probably fairly quick since it was throught  the iv.

Quoting PurplePieguy:

It was through my IV. I honestly don't remember how long it took for my body to react as this happened 14 years ago. All I know is that I can no longer take it. 

Quoting notjstasocermom:


Quoting PurplePieguy:

I'm allergic to anything in the cillin family. I found out when I was on hospital bedrest with my 2nd child. My water started leaking at 30 weeks so I was put on ampicillin...until I broke out in hives from head to toe. My eyes and throat also started to swell shut, so from that point on I was told I can no longer take ANY cillin medication. 

wow scary, was it in an iv or pill? how long did it take for the reaction to occur?




________________________

angie944
by Bronze Member on Nov. 13, 2012 at 4:17 PM

Just remember (if you are on birth control) anti biotics makes it not work, so if you are not trying, be careful... =)  I just had a few friends get pregnant that way, not knowing it did that.  

Hellobabies
by on Nov. 13, 2012 at 4:32 PM

My 2 yr old daughter is allergic to amoxicillin. She is allergic to all of the cillin drugs. It actually is a very common allergy.

strictmomhere
by Platinum Member on Nov. 13, 2012 at 4:35 PM
Im on the same med now:)
Posted on CafeMom Mobile
Holztastic
by on Nov. 13, 2012 at 4:36 PM

I'm allergic to everything cillin-based and my idiot doctor prescribed me some anyway, telling me it was something different and just "sounded the same." I was in the hospital for a month.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)